Alert archive / Virginia / River Flood Warnings in 2016

River Flood Warning 14, NWS Blacksburg, VA

May 6, 2016Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at May 6, 2016, 6:10 AM EDT for Charlotte County, Halifax County, Virginia. It took effect at May 6, 2016, 6:38 AM EDT. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
May 6, 2016, 6:10 AM EDT (10:10 UTC)
In effect from
May 6, 2016, 6:38 AM EDT
Expired
May 8, 2016, 8:32 PM EDT
In force
62 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties Charlotte County, VA, Halifax County, VA

The radar

The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roanoke River at Randolph (RNDV2). The gauge peaked at 23.20 ft at May 6, 2016, 11:00 PM EDT.

actionminormoderate10203005/0605/0705/0805/0905/10
Action stage
21 ft
Minor stage
24 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

057 
WGUS41 KRNK 061010
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
610 AM EDT FRI MAY 6 2016

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...

  Roanoke River at Randolph affecting Charlotte and Halifax Counties


 Another 1 to 1.5 inches of rain fell across the  middle portion of 
 the Roanoke River basins. since Thursday morning.
 An additional quarter inch with locally higher amounts today will cause
minor flooding at Randolph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC037-083-062210-
/O.NEW.KRNK.FL.W.0014.160506T1038Z-160509T0032Z/
/RNDV2.1.ER.160506T1038Z.160507T0600Z.160508T1232Z.NO/
610 AM EDT FRI MAY 6 2016

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Roanoke River at Randolph
* from this morning until Sunday evening
* At 05AM Friday the stage was 20.9 feet rising.
* Flood Stage is 21.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by 7am today and continue to 
  rise to near 23.0 feet by early Saturday morning.The river will 
  fall below flood stage by Sunday morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.7 
  feet on Feb 26 2016.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$
7 follow-up statements
746 
WGUS81 KRNK 061509
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1109 AM EDT FRI MAY 6 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke River at Randolph affecting Charlotte and Halifax Counties 
  Dan River at South Boston affecting Halifax County 


1 to 1.5 inches of rain fell across the  middle portion of the Roanoke River basins Thursday. An additional quarter inch with locally higher amounts possible Friday will cause minor flooding at Randolph.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

 
 
The next scheduled statement will be issued Friday evening.

&&

VAC037-083-062309-
/O.EXT.KRNK.FL.W.0014.000000T0000Z-160509T0020Z/
/RNDV2.1.ER.160506T1013Z.160507T0000Z.160508T1220Z.NO/
1109 AM EDT FRI MAY 6 2016

The Flood Warning continues for
  the Roanoke River at Randolph.
* until Sunday evening. 
* at 10AM Friday the stage was 22.2 feet.

* Flood stage is 21.0 feet.
* Minor flooding expected.
* The river will continue rising to near 23.8 feet by this evening. 
  The river will fall below flood stage Sunday morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.7 
  feet on Feb 26 2016.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-062309-
/O.EXT.KRNK.FL.W.0013.000000T0000Z-160508T1945Z/
/SBNV2.1.ER.160506T0755Z.160507T0600Z.160508T0745Z.NO/
1109 AM EDT FRI MAY 6 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until Sunday afternoon. 
* at 10AM Friday the stage was 20.5 feet.

* Flood stage is 19.0 feet.
* The river will continue rising to near 21.8 feet by after midnight 
  tomorrow. The river will fall below flood stage Sunday morning.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 4 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
539 
WGUS81 KRNK 061512 CCA
FLSRNK

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1109 AM EDT FRI MAY 6 2016

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 


1 TO 1.5 INCHES OF RAIN FELL ACROSS THE  MIDDLE PORTION OF THE
ROANOKE RIVER BASINS THURSDAY. AN ADDITIONAL QUARTER INCH WITH
LOCALLY HIGHER AMOUNTS POSSIBLE FRIDAY WILL CAUSE MINOR FLOODING 
AT RANDOLPH.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

 
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED FRIDAY EVENING.

&&

VAC037-083-062309-
/O.EXT.KRNK.FL.W.0014.000000T0000Z-160509T0020Z/
/RNDV2.1.ER.160506T1013Z.160507T0000Z.160508T1220Z.NO/
1109 AM EDT FRI MAY 6 2016

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* UNTIL SUNDAY EVENING. 
* AT 10AM FRIDAY THE STAGE WAS 22.2 FEET.

* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING EXPECTED.
* THE RIVER WILL CONTINUE RISING TO NEAR 23.8 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 24.0 FEET...WIDESPREAD LOWLAND FLOODING IN FIELDS ON 
  LEFT BANK AND WOODS ON RIGHT BANK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.7 
  FEET ON FEB 26 2016.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-062309-
/O.EXT.KRNK.FL.W.0013.000000T0000Z-160508T1945Z/
/SBNV2.1.ER.160506T0755Z.160507T0600Z.160508T0745Z.NO/
1109 AM EDT FRI MAY 6 2016

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL SUNDAY AFTERNOON. 
* AT 10AM FRIDAY THE STAGE WAS 20.5 FEET.

* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 21.8 FEET BY AFTER MIDNIGHT 
  TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.6 
  FEET ON MAY 4 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
002 
WGUS81 KRNK 062105
FLSRNK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
505 PM EDT FRI MAY 6 2016

...The flood warning continues for the following rivers in Virginia..
  Roanoke River at Randolph affecting Charlotte and Halifax Counties
  
  Dan River at South Boston affecting Halifax County 


...Heavy rainfall from earlier in the week...and additional rainfall
Thursday...has resulted in considerable runoff of water into area 
creeks...streams...and rivers.  Minor flooding will continue in 
some areas for next couple of days...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued around 10 pm EDT today.

&&

VAC037-083-070505-
/O.CON.KRNK.FL.W.0014.000000T0000Z-160509T0020Z/
/RNDV2.1.ER.160506T1013Z.160507T0000Z.160508T1220Z.NO/
505 PM EDT FRI MAY 6 2016

the Flood Warning continues for
  the Roanoke River at Randolph.
* until Sunday evening. 
* at 5 PM Friday the stage was 23.0 feet...and rising slowly.
* Flood stage is 21.0 feet. Moderate flood stage is 24.0 feet.
* The river will continue rising to near 23.8 feet this evening. 
  The river is then forecast to fall below flood stage Sunday morning.
* Impact...at 24.0 feet...widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.7 
  feet on Feb 26 2016.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-070505-
/O.CON.KRNK.FL.W.0013.000000T0000Z-160508T1945Z/
/SBNV2.1.ER.160506T0755Z.160507T0600Z.160508T0745Z.NO/
505 PM EDT FRI MAY 6 2016

the Flood Warning continues for
  the Dan River at South Boston.
* until Sunday afternoon. 
* at 5 PM Friday the stage was 21.2 feet...and rising.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.8 feet after midnight 
  tonight...then is forecast to fall below flood stage Sunday morning.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 4 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      
$$

RAB
412 
WGUS81 KRNK 070223
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1023 PM EDT FRI MAY 6 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke River at Randolph affecting Charlotte and Halifax Counties 
  Dan River at South Boston affecting Halifax County 

Heavy rainfall from earlier in the week...and additional rainfall
Thursday...has resulted in considerable runoff of water into area 
creeks...streams...and rivers.  Minor flooding will continue in 
some areas for the next couple of days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued by 8 am EDT Saturday.

&&

VAC037-083-071023-
/O.EXT.KRNK.FL.W.0014.000000T0000Z-160508T1930Z/
/RNDV2.1.ER.160506T1013Z.160507T0600Z.160508T0730Z.NO/
1023 PM EDT FRI MAY 6 2016

The Flood Warning continues for
  the Roanoke River at Randolph.
* until Sunday afternoon. 
* at 9 PM EDT Friday the stage was 23.1 feet...and slowly falling.
* Flood stage is 21.0 feet. Moderate flood stage is 24.0 feet.
* The river has crested and will continue to fall Saturday...and
  is expected to fall below flood stage Sunday morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.7 
  feet on Feb 26 2016.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-071022-
/O.EXT.KRNK.FL.W.0013.000000T0000Z-160508T1500Z/
/SBNV2.1.ER.160506T0755Z.160507T0600Z.160508T0300Z.NO/
1023 PM EDT FRI MAY 6 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until Sunday morning. 
* at 9 PM EDT Friday the stage was 21.4 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.5 feet early Saturday 
  morning...then is expected to fall...falling below flood stage
  late Saturday evening.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 4 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      
$$

RAB
625 
WGUS81 KRNK 070913
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
513 AM EDT SAT MAY 7 2016

...The flood warning continues for the following rivers in Virginia..
  Roanoke River at Randolph affecting Charlotte and Halifax Counties
  
  Dan River at South Boston affecting Halifax County 


Minor flooding will persist on The Roanoke River at Randolph
and Dan River at South Boston today. The Roanoke River at 
Randolph will fall below flood stage Sunday morning. The
Dan River at South Boston should fall below flood stage late
this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

 
 
The next scheduled statement will be issued  by noon today.

&&

VAC037-083-071713-
/O.CON.KRNK.FL.W.0014.000000T0000Z-160508T1930Z/
/RNDV2.1.ER.160506T1013Z.160507T1200Z.160508T0730Z.NO/
513 AM EDT SAT MAY 7 2016

the Flood Warning continues for
  the Roanoke River at Randolph.
* until Sunday afternoon. 
* at 04AM Saturday the stage was 22.9 feet and slowly falling.
* Flood stage is 21.0 feet.
* The river will fall below flood stage early Sunday.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.7 
  feet on Feb 26 2016.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-071713-
/O.CON.KRNK.FL.W.0013.000000T0000Z-160508T1500Z/
/SBNV2.1.ER.160506T0755Z.160507T1200Z.160508T0300Z.NO/
513 AM EDT SAT MAY 7 2016

the Flood Warning continues for
  the Dan River at South Boston.
* until Sunday morning. 
* at 04AM Saturday the stage was 21.2 feet and slowly falling.
* Flood stage is 19.0 feet.
* The river will fall below flood stage tonight.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 4 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
296 
WGUS81 KRNK 071439
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1039 AM EDT SAT MAY 7 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke River at Randolph affecting Charlotte and Halifax Counties 
  Dan River at South Boston affecting Halifax County 


 Minor flooding will persist on The Roanoke River at Randolph
and Dan River at South Boston today. The Roanoke River at 
Randolph will fall below flood stage this evening. The Dan River at 
South Boston should fall below flood stage this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

The next scheduled statement will be issued this evening.

&&

VAC037-083-072239-
/O.EXT.KRNK.FL.W.0014.000000T0000Z-160508T0913Z/
/RNDV2.1.ER.160506T1013Z.160507T0315Z.160507T2113Z.NO/
1039 AM EDT SAT MAY 7 2016

The Flood Warning continues for
  the Roanoke River at Randolph.
* until late tonight. 
* at 09AM Saturday the stage was 22.2 feet.
* Flood stage is 21.0 feet.
* The river will continue to fall to below flood stage by this 
  evening.
* Impact...at 22.0 feet...River Road (Route 607) in Charlotte County
  and Black Walnut Road in Halifax County are closed by flooding.
* Flood history...the crest compares to a previous crest of 21.1 
  feet on Jan 9 2013.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-072239-
/O.EXT.KRNK.FL.W.0013.000000T0000Z-160508T0848Z/
/SBNV2.1.ER.160506T0755Z.160507T0315Z.160507T2048Z.NO/
1039 AM EDT SAT MAY 7 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until late tonight. 
* at 10AM Saturday the stage was 20.5 feet.
* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by this evening. 
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural 
  land and woods.
* Flood history...the crest compares to a previous crest of 21.6 
  feet on May 4 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
988 
WGUS81 KRNK 072217
FLSRNK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
617 PM EDT SAT MAY 7 2016

...The Flood Warning is cancelled for the following rivers
in Virginia...
 
  Roanoke River at Randolph affecting Charlotte and Halifax Counties
  
  Dan River at South Boston affecting Halifax County
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

The next scheduled statement will be issued *** fill me in ***

&&

VAC037-083-072247-
/O.CAN.KRNK.FL.W.0014.000000T0000Z-160508T0913Z/
/RNDV2.1.ER.160506T1013Z.160507T0315Z.160507T1845Z.NO/
617 PM EDT SAT MAY 7 2016

the Flood Warning is cancelled for
  the Roanoke River at Randolph.
* until further notice.
* at 5 PM EDT Saturday the stage was 20.1 feet...and falling.
* Flood stage is 21.0 feet.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-072247-
/O.CAN.KRNK.FL.W.0013.000000T0000Z-160508T0848Z/
/SBNV2.1.ER.160506T0755Z.160507T0315Z.160507T2053Z.NO/
617 PM EDT SAT MAY 7 2016

the Flood Warning is cancelled for
  the Dan River at South Boston.
* until further notice.
* at 5 PM EDT Saturday the stage was 19.0 feet...and falling.
* Flood stage is 19.0 feet.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      
$$

RAB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at May 6, 3:54 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 6, 3:54 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 AM EDT FRI MAY 6 2016

.SYNOPSIS...
UPPER LOW MOVES FROM THE NC/VA COAST THIS MORNING NORTH TO PA/NJ
BY SATURDAY MORNING. A COLD FRONT MOVES ACROSS THE AREA SATURDAY
NIGHT INTO SUNDAY...STALLING ACROSS THE CAROLINAS MONDAY THEN
MOVING NORTH AS A WARM FRONT BY TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 340 AM EDT FRIDAY...

UPPER LOW OVER EASTERN NORTH CAROLINA EARLY THIS MORNING WITH SFC
LOW EAST OF THE TIDEWATER OF VA WILL KEEP AN AXIS OF STEADIER
SHOWERS ACROSS THE PIEDMONT THIS MORNING INTO EARLY AFTERNOON WITH
MORE ISOLATED TO SCATTERED COVERAGE FURTHER WEST. ANOTHER
SHORTWAVE/VORT ROUNDING THE WEST SIDE OF THE UPPER LOW COMBINED WITH
NW FLOW IN THE LOW LVLS SHOULD ENHANCE SOME SHOWERS ACROSS THE WV
MTNS AS WELL...WITH THE LOWER THREAT OF SHOWERS ACROSS THE NC
FOOTHILLS. RAINFALL AMOUNTS PER MODELS/WPC SUGGEST ANOTHER ONE
QUARTER TO ONE HALF INCH IN THE EAST...WITH LOCALLY HIGHER AMOUNTS
IF DEEPER CONVECTION CAN GET GOING...WHILE THE WEST WILL SEE ANOTHER
QUARTER INCH OR LESS...WITH AGAIN HIGHER AMOUNTS MORE OVER SE WV
LATER TODAY.

AS FAR AS FLOOD CONCERNS GO...IT IS NOT ENOUGH TO WARRANT A
WATCH...BUT GIVEN RAINFALL IN THE LOWER DAN RIVER BASIN...THE DAN AT
SOUTH BOSTON WILL REACH MINOR FLOOD STAGE LATER BY DAWN TODAY...THEN
DROP BELOW FLOOD STAGE TONIGHT. FLOOD WARNING ALREADY ISSUED FOR
THIS AREA. WILL HAVE TO MONITOR RANDOLPH ON THE ROANOKE RIVER AND A
FEW SURROUNDING STREAMS AND RIVERS THRU THE DAY.

AS THE LOW OFF THE COAST AND UPPER LOW MOVE NORTHWARD MODELS ARE
INDICATING SHARPER PRESSURE GRADIENT SITUATED OVER THE MOUNTAINS
THIS AFTERNOON. WINDS WILL BE GUSTY BUT NOTHING OVER 35 MPH SHOULD
OCCUR. WITH THE COOLER TEMPS ESPECIALLY IN THE HIGHER RIDGES...THE
WINDS WILL ADD A NIP IN THE AIR.

SPEAKING OF WHICH WILL SEE THE COLDER POCKET OF AIR MOVE EAST...SO
ANY SNOW ACROSS THE NC HIGH COUNTRY INTO FAR SW VA SHOULD BE GONE BY
MID MORNING.

SOME SUNSHINE COULD WORK INTO THE NC/VA FOOTHILLS BY MID AFTERNOON.
HIGH TEMPS WILL RANGE FROM THE UPPER 40S TO LOWER 50S ACROSS THE
HIGHER ELEVATIONS OF THE WEST...WITH MID TO UPPER 50S ELSEWHERE WEST
OF THE BLUE RIDGE...TO LOWER TO MID 60S EAST.

TONIGHT...THE UPPER LOW WILL BE OVER ERN PA/NJ. SHOULD BECOME DRIER
AS WE HEAD THROUGH THE OVERNIGHT...WITH SKIES CLEARING IN THE SOUTH
AND WEST. SOME FOG MAY BECOME AN ISSUE LATE TONIGHT GIVEN THE WET
GROUND...THOUGH WINDS MAY STAY UP JUST ENOUGH TO PREVENT A
WIDESPREAD EVENT. LOWS WILL BE CLOSE TO NORMAL WITH LOWER TO MID 40S
WEST...TO MID TO UPPER 40S EAST.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 220 AM EDT FRIDAY...

THE SLOW MOVING UPPER LOW THAT HAS BROUGHT PLENTY OF COOL AND WET
WEATHER TO OUR REGION WILL FINALLY DEPART THE REGION ON SATURDAY.
ANOTHER TROUGH/LOW MOVING THROUGH SOUTH CENTRAL CANADA WILL BE
THE KICKER THAT GETS THE CLOSED LOW MOVING. THE BASE OF THE TROUGH
AXIS OF THIS CANADIAN SYSTEM WILL SWING THROUGH OUR REGION BY
SATURDAY EVENING.

SHOWERS WILL STILL BE IN OUR FORECAST THIS WEEKEND. AFTER A SMALL
BREAK IN THE ACTIVITY SATURDAY MORNING...ISOLATED TO SCATTERED
SHOWERS WILL RETURN TO WESTERN PARTS OF THE AREA SATURDAY AFTERNOON
IN ASSOCIATION WITH THE APPROACH OF THE TROUGH AXIS OF THE CANADIAN
SYSTEM. ISOLATED THUNDER CANNOT BE RULED OUT IN THE FAR WEST.
LIMITED...IF ANY...PRECIPITATION IS EXPECTED EAST OF THE CREST OF
THE BLUE RIDGE. COVERAGE WILL INCREASE SATURDAY NIGHT AS THE UPPER
TROUGH AXIS CROSSES THE REGION. EXPECT THE GREATEST COVERAGE ACROSS
SOUTHEAST WEST VIRGINIA. AN ASSOCIATED SURFACE BOUNDARY IS PROGGED
TO STALL OVER THE REGION IN THE WAKE OF THE PASSAGE OF THE UPPER
TROUGH. THIS FEATURE IS EXPECTED TO ACT AS A FOCUS FOR ADDITIONAL
ISOLATED TO SCATTERED COVERAGE OF SHOWERS HEADING INTO SUNDAY...WITH
THE BEST COVERAGE ACROSS THE SOUTHWEST PORTION OF THE FORECAST AREA.

SUNDAY NIGHT INTO MONDAY...WHAT REMAINS OF THE STALLED FRONTAL
BOUNDARY WILL SLOWLY HEAD NORTH THROUGH THE REGION IN RESPONSE TO A
DEEPENING UPPER TROUGH IN THE CENTRAL PORTION OF THE COUNTRY.
SOUTHWEST FLOW AHEAD OF THIS FEATURE WILL START TO TAP GULF OF
MEXICO MOISTURE AND ADVECT IN OUR WAY. ISOLATED TO SCATTERED SHOWERS
WILL REMAIN IN OUR FORECAST...WITH THE BEST COVERAGE ACROSS THE
NORTHERN AND WESTERN SECTIONS OF THE FORECAST REGION.

TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL TREND SLIGHTLY
MILDER AND BE WITHIN A FEW DEGREES EITHER SIDE OF NORMAL FOR THIS
TIME OF THE YEAR.
&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 345 PM EDT THURSDAY...

THE FRONTAL BOUNDARY WILL LIFT NORTH AS A WARM FRONT TUESDAY.
MOISTURE CONVERGENCE ALONG THIS FRONT WILL RESULT IN A RISK FOR
SHOWERS AND PERHAPS A FEW THUNDERSTORMS DURING THE PERIOD. ON
WEDNESDAY...OUR AREA WILL BE IN THE WARM SECTOR WITH A WAVY WARM
FRONT TO THE NORTH AND A COLD FRONT TO OUR WEST IN THE OHIO
VALLEY. ON WEDNESDAY NIGHT INTO THURSDAY...THE LOW PRESSURE WILL
LIFT NORTH INTO THE GREAT LAKES AND ASSOCIATED COLD FRONT WILL
MOVE EAST INTO OUR REGION. THERE IS ENOUGH INSTABILITY TO MENTION
GOOD CHANCE OF THUNDERSTORMS FOR THE NORTHWEST ON WEDNESDAY.
HOWEVER...THE GREATEST INSTABILITY AS SEEN IN THE LIS IS TO OUR
WEST AND SOUTHEAST. THE UNSETTLED WEATHER WILL CONTINUE ON
THURSDAY...AS ANOTHER CLOSED LOW DROPS INTO THE UPPER MIDWEST AND
GREAT LAKES REGIONS AND SHORTWAVES ROTATE AROUND THE BASE OF THE
LOW. TEMPERATURES WILL MODERATE INTO MIDWEEK. THEN...BEHIND THE
COLD FRONT...A COOL DOWN IS POSSIBLE FOR THE END OF THE WEEK.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
AS OF 135 AM EDT FRIDAY...

KEPT CIGS LOWER THAN VFR THRU MOST OF THE MORNING PER LATEST MODEL
FORECASTS AND SATELLITE TRENDS. SHOULD SEE ONLY MVFR FOG AT TIMES
WITH SHOWERS...AND ESPECIALLY OVER BLF. WINDS WILL START TO PICK
UP AROUND 12-15Z IN THE WEST AND MIDDAY IN THE EAST AS SFC LOW
STARTS TO MOVE NORTH ALONG THE COAST. GUSTS TO 20-25KTS POSSIBLE
AT BCB/ROA. STILL IFFY ON SHOWER COVERAGE AND THINK THE
LWB/BLF/BCB AREA WILL SEE LIMITED COVERAGE AFTER 12Z TODAY WITH
DOWNSLOPE STARTING TO DRY THINGS SOME IN BCB AND PERHAPS ROA. WITH
PROXIMITY OF UPPER LOW TO LYH/DAN SHOULD SEE OFF AND ON SHOWERS
THERE THRU THE DAY WITH MVFR CIGS...BECOMING VFR BY EARLY-MID
AFTERNOON.

THINKING IS LESS SHOWERS BY FRIDAY EVENING SO KEPT IT OUT OF THE
TAFS AFTER LATE AFTERNOON...WITH EVERYONE VFR.

.EXTENDED AVIATION DISCUSSION...

MAINLY VFR INTO SATURDAY BEFORE NEXT FRONT AND UPPER DISTURBANCE
ARRIVE SAT NIGHT-SUN WHICH COULD BRING SUB VFR WEATHER TO THE
AREA...MAINLY BCB/BLF/LWB.

MONDAY WILL BE MAINLY VFR WITH SOUTHWEST FLOW IN PLACE THOUGH WARM
FRONT MAY BRING SOME MVFR CIGS AND POSSIBLE SHOWERS TO THE
MOUNTAINS. WE WILL BE IN THE WARM SECTOR BY TUESDAY WITH ISOLATED
TO SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED. SOME MVFR POSSIBLE
WITH THOSE OTHERWISE VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...MBS/WP
NEAR TERM...WP
SHORT TERM...DS
LONG TERM...KK
AVIATION...RCS/WP
Hazardous weather outlook, May 6, 4:13 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 AM EDT FRI MAY 6 2016

NCZ001>005-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-
508-070815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
413 AM EDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ006-VAZ044>047-058-059-070815-
CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
413 AM EDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SOME AREAS COULD SEE MODERATE TO LOCALLY HEAVY RAIN TODAY. THIS
COULD LEAD TO LOCALIZED FLOODING OF SMALLER CREEKS AND RIVERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:33 AM EDTRiver Flood WarningRNKHalifax39 hr

Nearby

River Flood Warnings in Virginia, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.